Alert archive / South Carolina / Frost Advisories in 2017

Frost Advisory 7, NWS Charleston, SC

November 26, 20175 counties in South Carolina; Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this frost advisory at Nov 26, 2017, 3:33 PM EST for 5 counties in South Carolina; Jenkins County, Screven County, Georgia. It took effect at Nov 27, 2017, 4:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 3:33 PM EST (20:33 UTC)
In effect from
Nov 27, 2017, 4:00 AM EST
Expired
Nov 27, 2017, 9:00 AM EST
In force
5 hr
Issued by
NWS Charleston, SC

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WWUS72 KCHS 262033
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
333 PM EST Sun Nov 26 2017

GAZ087-088-SCZ040-042>045-270445-
/O.NEW.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
333 PM EST Sun Nov 26 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST MONDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM EST Monday.

* LOCATIONS...West of a line from Newland to Summerville,
  Hendersonville and Estill in Southeast South Carolina and north
  of a line from Sylvania to Millen in Southeast Georgia. 

* TEMPERATURES...33 to 37 degrees with scattered to widespread
  frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
4 follow-up statements
110 
WWUS72 KCHS 270000
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
700 PM EST Sun Nov 26 2017

GAZ087-088-SCZ040-042>045-270800-
/O.CON.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
700 PM EST Sun Nov 26 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
MONDAY...

* LOCATIONS...Interior portions of Berkeley, Dorchester, Colleton,
  Hampton, and Allendale counties in southeast South Carolina and
  interior portions of Screven and Jenkins counties in southeast
  Georgia.

* TEMPERATURES...33 to 37 degrees with scattered to widespread 
  frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
813 
WWUS72 KCHS 270300
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1000 PM EST Sun Nov 26 2017

GAZ087-088-SCZ040-042>045-271100-
/O.CON.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
1000 PM EST Sun Nov 26 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
MONDAY...

* LOCATIONS...Interior portions of Berkeley, Dorchester, 
  Colleton, Hampton, and Allendale counties in southeast South 
  Carolina and interior portions of Screven and Jenkins counties 
  in southeast Georgia.

* TEMPERATURES...33 to 37 degrees with scattered to widespread 
  frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
220 
WWUS72 KCHS 270804
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
304 AM EST Mon Nov 27 2017

GAZ087-088-SCZ040-042>045-271400-
/O.CON.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
304 AM EST Mon Nov 27 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...Interior portions of Berkeley, Dorchester, 
  Colleton, Hampton, and Allendale counties in southeast South 
  Carolina and interior portions of Screven and Jenkins counties 
  in southeast Georgia.

* TEMPERATURES...33 to 37 degrees with scattered to widespread 
  frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
305 
WWUS72 KCHS 271353
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
853 AM EST Mon Nov 27 2017

GAZ087-088-SCZ040-042>045-271500-
/O.EXP.KCHS.FR.Y.0007.000000T0000Z-171127T1400Z/
Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-
Including the cities of Millen, Sylvania, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
853 AM EST Mon Nov 27 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 26, 1:10 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 26, 1:10 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
110 PM EST Sun Nov 26 2017

.SYNOPSIS...
Dry high pressure will build over the area this afternoon into
the middle of the week. A cold front will move through late
Thursday night or Friday with high pressure to follow through
the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: A large mid/upper lvl trough of low pressure will
shift off the East coast while dry sfc high pressure continues to
build over the Southeast behind a departing cold front. Despite a
northerly sfc wind and cold air advection at the h85 mb level, a
full sun and weak downsloping wind aloft will help temps warm into
the mid/upper 60s over most areas. Locations could briefly see temps
touch 70 degrees south of I-16 in Southeast Georgia. However, temps
should cool off fairly quick this evening as the center of sfc high
pressure approaches the Southeast United States late tonight.

Tonight: Sfc high pressure is forecast to build over the southern
Appalachian region during the late night hours. The high should
provide clear sky conditions, light to calm winds, and at least a 3-
5 degree dewpoint depression range overnight. Favorable radiational
cooling conditions should result in low temperatures in the mid 30s
across the inland SC counties to the upper 30s across SE GA. The
combination of cool temperatures and greater RH values should
support at least scattered frost across inland.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Pretty high confidence this period. Surface high pressure will
prevail this period with generally dry weather. A coastal trough
looks to develop offshore toward mid week but models don't seem to
indicate they will make it onshore. The main concern this period
will be the frost potential Tuesday morning across inland areas
which should reach the mid 30s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Surface high pressure will weaken Thursday ahead of an approaching
cold front. There is some uncertainty regarding the timing of the
frontal passage either late Thursday night or Friday.  A cold front
may cause more showers Thursday night into early Friday as well as
the amount of rain associated with the front. The latest GFS is the
slower/wetter solution but we favored the WPC-preferred faster ECMWF
solution for now. Temperatures will be above normal before the front
passes and then get back closer to normal through the weekend.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR conditions will prevail at both terminals through 18z Monday.

Extended Aviation Outlook: No significant concerns through at least
Wednesday but there will be an increasing risk for restrictions
thereafter through Fri due to increased moisture and a cold front.
Strong winds possible Fri.

&&

.MARINE...
Dry and cool high pressure will continue to build over the coastal
waters behind a departing cold front this afternoon, temporarily
increasing winds from the north while cold air advection occurs.
Winds could gust as high as 15-20 kt early this afternoon, but
should gradually subside late afternoon into the evening. Seas
will range between 2-3 ft. Tonight, high pressure will continue
to build across the coastal waters. Northeast winds and seas
will remain well below Small Craft Advisory levels, peaking no
higher than 10-15 kt and 2-3 ft.

Monday through Friday: No significant concerns through Thursday with
the weak pressure gradient in place due to high pressure and a mid
week coastal trough. Winds/seas will increase Thursday night and/or
Friday depending on the timing of a cold frontal passage. As of now
we indicate a risk for Advisories Friday.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...DPB/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Nov 26, 3:54 AM EST, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
354 AM EST Sun Nov 26 2017

AMZ330-350-352-354-374-GAZ114>119-137>141-270900-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham-
Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-
354 AM EST Sun Nov 26 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast Georgia.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-SCZ040-042>045-047>052-270900-
Jenkins-Screven-Candler-Bulloch-Effingham-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
354 AM EST Sun Nov 26 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Scattered to areas of frost may develop across southeast South
Carolina and portions of southeast Georgia late tonight. A Frost
Advisory may be issued.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Frost...Temperatures in the mid 30s are expected across inland
Georgia and southeast South Carolina late Monday night. It is
possible that isolated to scattered frost may develop and a Frost
Advisory may eventually be issued.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Frost Advisories in South Carolina, 2017Frost Advisories in Georgia, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.